MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS
Model Number MC162167S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: patient diagnosed with davf.Physician decided to treat it with liquid embolic.Used guiding sheath and guide catheter respectively.Headway duo 167 taken as microcatheter and navigated into the davf over guidewire.While injecting the first vial of liquid embolic through headway duo167, physician observed that the liquid embolic is leaking out from the microcatheter.So, physician immediately took out the headway duo 167 microcatheter.Finally, physician took 2 vials of liquid embolic and embolized the davf through (non-mvi) microcatheter.All final dsa runs were clear and hence physician decided to stop the procedure.Case completion was satisfactory.There was no other intervention pertaining to the leak besides the microcatheter removal.Patient was extubated with all limbs moving and obeying all commands of treating physician.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Correction: corrected report type in section b from "adverse event" to "product problem".Items received for investigation: headway-duo 16 microcatheter.The microcatheter was returned with squid embolic visible in the hub and at the distal tip.No evidence of leaking or breaches in the lumen were observed along the length of the device; however, due to the occlusion of the squid embolic, the investigation could not perform any leak testing to further assess the alleged product issue.The investigation of the returned headway microcatheter found squid embolic occluding the hub and lumen.No evidence of leaking or breaches in the lumen were observed along the length of the device during the investigation; however, due to the occlusion of the squid embolic, the investigation could not perform any leak testing to further assess the alleged product issue.
 
Event or Problem Description
As reported: patient diagnosed with davf.Physician decided to treat it with liquid embolic.Used guiding sheath and guide catheter respectively.Headway duo 167 taken as microcatheter and navigated into the davf over guidewire.While injecting the first vial of liquid embolic through headway duo167, physician observed that the liquid embolic is leaking out from the microcatheter.So, physician immediately took out the headway duo 167 microcatheter.Finally, physician took 2 vials of liquid embolic and embolized the davf through (non-mvi) microcatheter.All final dsa runs were clear and hence physician decided to stop the procedure.Case completion was satisfactory.There was no other intervention pertaining to the leak besides the microcatheter removal.Patient was extubated with all limbs moving and obeying all commands of treating physician.Procedure: embolization with les.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20072497
Report Number2032493-2024-00636
Device Sequence Number11521784
Product Code DQY
UDI-Device Identifier00810170014413
UDI-Public(01)00810170014413(11)240318(17)270228(10)0000551064
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162167S
Device Lot Number0000551064
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION 7F.; ENVOY 6F.; SQUID.; TRAXCESS GUIDEWIRE.
Patient Age67 YR
Patient SexMale